Alert archive / California / High Surf Advisories in 2012

High Surf Advisory 1, NWS Eureka, CA

January 4, 2012

NWS Eureka, CA issued this high surf advisory at Jan 4, 2012, 3:33 PM PST. It took effect at Jan 5, 2012, 9:00 AM PST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Jan 4, 2012, 3:33 PM PST (23:33 UTC)
In effect from
Jan 5, 2012, 9:00 AM PST
Expired
Jan 5, 2012, 10:34 PM PST
In force
14 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

094 
WHUS46 KEKA 042333
CFWEKA

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
333 PM PST WED JAN 4 2012

...LARGE WAVES WILL IMPACT THE NORTHWEST CALIFORNIA BEACHES THU...

.HIGH AMPLITUDE WAVES WILL BUILD AT AREA BEACHES BEGINNING
OVERNIGHT AND PEAKING THURSDAY. WAVES WILL SUBSIDE SLOWLY THROUGH
THU NIGHT.

CAZ001-002-051100-
/O.NEW.KEKA.SU.Y.0001.120105T1400Z-120106T0500Z/
REDWOOD COAST-MENDOCINO COAST-
333 PM PST WED JAN 4 2012

...HIGH SURF ADVISORY IN EFFECT FROM 6 AM TO 9 PM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 9 PM PST THURSDAY. 

* WAVES AND SURF...LARGE WESTERLY WAVES WILL CAUSE BREAKER HEIGHTS
  OF 20 TO 25 FEET. LOCALLY HIGHER BREAKERS ARE POSSIBLE.

* TIMING...THE HIGH SURF WILL BEGIN TO IMPACT THE COAST EARLY
  THURSDAY MORNING. THE SURF WILL CONTINUE TO INCREASE INTO MIDDAY
  THURSDAY. SURF WILL BEGIN TO SUBSIDE THU EVENING INTO FRI.

* IMPACTS...THIS HIGH SURF WILL MAKE FOR UNSAFE BEACHES...ROCKS...
  AND JETTIES. WAVE SPEED AND WAVE RUN UP DISTANCE WILL BE
  GREATER THAN NORMAL AND LIKELY CAUSE INCREASED BEACH EROSION.
  PEOPLE SHOULD USE EXTRA CAUTION NEAR THE BEACHES AND STAY OFF
  THE ROCKS AND JETTIES DURING THIS PERIOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
4 follow-up statements
357 
WHUS46 KEKA 051213
CFWEKA

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
413 AM PST THU JAN 5 2012


CAZ001-002-052015-
/O.EXT.KEKA.SU.Y.0001.120105T1700Z-120106T1100Z/
REDWOOD COAST-MENDOCINO COAST-
413 AM PST THU JAN 5 2012

...HIGH SURF ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO
3 AM PST FRIDAY...

THE HIGH SURF ADVISORY IS NOW IN EFFECT FROM 9 AM THIS MORNING TO
3 AM PST FRIDAY. 

* WAVES AND SURF...LARGE WESTERLY SWELL WILL RESULT IN BREAKING WAVES
  WITH HEIGHTS OF 20 TO 25 FEET. LOCALLY HIGHER BREAKERS ARE
  POSSIBLE.

* TIMING...THE HIGH SURF WILL BEGIN TO IMPACT THE COAST LATER THIS
  MORNING. THE SURF WILL CONTINUE TO BUILD THIS AFTERNOON AND PEAK
  THIS EVENING AND OVERNIGHT BEFORE GRADUALLY SUBSIDING FRI. 

* IMPACTS...THIS HIGH SURF WILL MAKE FOR UNSAFE BEACHES...ROCKS...
  AND JETTIES. WAVE SPEED AND WAVE RUN UP DISTANCE WILL BE GREATER
  THAN NORMAL AND LIKELY CAUSE INCREASED BEACH EROSION. PEOPLE
  SHOULD USE EXTRA CAUTION NEAR THE BEACHES AND STAY OFF THE ROCKS
  AND JETTIES DURING THIS PERIOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
783 
WHUS46 KEKA 052305
CFWEKA

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
305 PM PST THU JAN 5 2012

CAZ001-002-060715-
/O.EXT.KEKA.SU.Y.0001.000000T0000Z-120106T1700Z/
REDWOOD COAST-MENDOCINO COAST-
305 PM PST THU JAN 5 2012

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 9 AM PST FRIDAY...

THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 9 AM PST FRIDAY. 

* WAVES AND SURF...LARGE OFFSHORE WAVES WILL CAUSE BREAKERS AT THE
  BEACH OF 20 TO 25 FEET. LOCALLY HIGHER BREAKERS ARE POSSIBLE.

* TIMING...HIGH SURF WILL CONTINUE TO INCREASE THIS AFTERNOON AND
  WILL PEAK THIS EVENING.

* IMPACTS...THIS HIGH SURF WILL MAKE FOR UNSAFE BEACHES...
  ROCKS...AND JETTIES. WAVE SPEED AND WAVE RUN UP DISTANCE WILL
  BE GREATER THAN NORMAL AND LIKELY CAUSE INCREASED BEACH EROSION.
  PEOPLE SHOULD USE EXTRA CAUTION NEAR THE BEACHES AND STAY OFF
  THE ROCKS AND JETTIES DURING THIS PERIOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
566 
WHUS46 KEKA 060441
CFWEKA

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
841 PM PST THU JAN 5 2012

CAZ001-002-061245-
/O.CON.KEKA.SU.Y.0001.000000T0000Z-120106T1700Z/
REDWOOD COAST-MENDOCINO COAST-
841 PM PST THU JAN 5 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST FRIDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST FRIDAY. 

* WAVES AND SURF...LARGE OFFSHORE WAVES WILL CAUSE BREAKERS AT THE
  BEACH OF 18 TO 23 FEET. LOCALLY HIGHER BREAKERS ARE POSSIBLE.

* TIMING...HIGH SURF WILL CONTINUE THROUGH EARLY FRIDAY MORNING.

* IMPACTS...THIS HIGH SURF WILL MAKE FOR UNSAFE BEACHES...
  ROCKS...AND JETTIES. WAVE SPEED AND WAVE RUN UP DISTANCE WILL BE
  GREATER THAN NORMAL AND LIKELY CAUSE INCREASED BEACH EROSION. PEOPLE
  SHOULD USE EXTRA CAUTION NEAR THE BEACHES AND STAY OFF THE ROCKS
  AND JETTIES DURING THIS PERIOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
141 
WHUS46 KEKA 060634
CFWEKA

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
1034 PM PST THU JAN 5 2012

CAZ001-002-060745-
/O.CAN.KEKA.SU.Y.0001.000000T0000Z-120106T1700Z/
REDWOOD COAST-MENDOCINO COAST-
1034 PM PST THU JAN 5 2012

...HIGH SURF ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE HIGH
SURF ADVISORY. 

WAVE HEIGHTS WILL CONTINUE TO SUBSIDE OVERNIGHT.

$$


HTTP://WWW.WEATHER.GOV/EUREKA

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this high surf advisory went out at Jan 4, 3:15 PM PST, 18 minutes earlier.

Area forecast discussion, Jan 4, 3:15 PM PST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
315 PM PST WED JAN 4 2012

.SYNOPSIS...A WEAK FRONT WILL LIMP THROUGH THE AREA OVERNIGHT.
THIS WILL BRING LIGHT RAIN TO DEL NORTE AND NORTHERN HUMBOLDT
COUNTIES. CLOUDS WILL GIVE WAY TO CLEARING SKIES AGAIN FOR THU.

&&

.DISCUSSION...18Z NCEP/OPC SFC ANALYSIS HAS A WEAKENING FRONT
LIMPING INTO NW CALIFORNIA TONIGHT. VIS SAT THIS AFTERNOON SHOWS
CLOUDS FROM THE FRONT MOVING INTO THE AREA. THESE ARE THE HIGH
CLOUDS AND WILL LOWER AND THICKEN UP OVERNIGHT. THE BACK EDGE OF
THE FRONT IS ALREADY PUSHING 130W AS OF 3PM. PRECIPITATION AMOUNTS
ARE NOT EXPECTED TO BE SIGNIFICANT. IT WILL BE ONE OF THOSE EVENTS
THAT IS HIGH POP AND LOW QPF. THE LION'S SHARE OF THE RAIN WILL
FALL N OF CAPE MENDOCINO, WHILE VERY LITTLE RAIN WILL FALL ACROSS
MENDOCINO COUNTY. A COOL POOL OF AIR WILL SLIDE IN BEHIND THE
FRONT BUT WILL NOT LAST LONG AS A WEAK RIDGE DEVELOPS QUICKLY ITS
WAKE. MODELS REMAIN IN GOOD AGREEMENT INTO THE WEEKEND WITH THE
RIDGE BEING SUPPRESSED AS A SHORT WAVE RIDES OVER THE TOP AND THEN
DIGS INTO THE DESERT SW. AS IT DIGS IT WILL BRING A WEAK BACKDOOR
FRONT TO THE EASTERN PORTIONS OF THE REGION. WHILE THIS IS NOT
EXPECTED TO GENERATE ANY PRECIPITATION, IT WILL INCREASE CLOUD
COVER. ANOTHER RIDGE OF MUCH HIGHER AMPLITUDE WILL DEVELOP IN THE
WAKE OF THIS BACKDOOR FRONT FOR SUN. THIS WILL BRING A RETURN TO
GENERALLY CLEAR SKIES WITH NEAR NORMAL DAYTIME HIGHS AND COOL
NIGHTS. MODELS FALL OUT OF FAVOR BY LATE MON INTO TUE AS THE NEXT
TROUGH PUSHES TOWARD THE AREA. THE GEM BRING A TROUGH LATE MON
WHILE THE GFS/EC BRING IT IN TUE MORNING. DESPITE TIMING
DIFFERENCES ALL MODEL INDICATE ANOTHER RIDGE BUILDING BEHIND THE
TROUGH. ONLY THE EC HAS A TROUGH SLIDING THROUGH BY MIDWEEK.
OVERALL THERE WERE LITTLE CHANGES TO THE ONGOING FORECAST. THE
VAST MAJORITY OF THE CHANGES WERE TO PULL BACK ON POPS THROUGHOUT
THE FORECAST.

HIGH SURF ADVISORY FOR THE REDWOOD AND MENDOCINO COASTS FOR THU.
LARGE LONG PERIOD WAVES WILL IMPACT AREA BEACHES BEGINNING
TOMORROW MORNING AND LAST INTO THE EVENING. BREAKER HEIGHTS WILL
BE IN THE 20 TO 25 FT RANGE, WITH OCCASIONAL HIGHER WAVES
POSSIBLE. IF YOU MUST VISIT THE BEACH...STAY BACK AND PAY
ATTENTION. /54

&&

.AVIATION...VFR CONDITIONS AND LIGHT TO MODERATE WINDS PREVAIL AT
THE AIRPORTS THIS AFTERNOON. A WEAK FRONT WILL MOVE THROUGH THE
REGION THIS EVENING AND OVERNIGHT BRINGING -RA AND MVFR CONDITIONS
TO NORTHERN PORTIONS OF THE CWA.

&&

.MARINE...A WEAK COLD FRONT WILL MOVE THROUGH THE WATERS THIS
EVENING AND OVERNIGHT BRINGING A CHANCE OF -RA MAINLY NORTH OF CAPE
MENDO. THE WINDS WILL INCREASE THIS AFTERNOON AND EVENING AS THE
PRESSURE GRADIENT TIGHTENS AHEAD OF THE FRONT. THE MAIN CONCERN FROM
THE FRONTAL PASSAGE IS THE LARGE POST FRONTAL SWELL. WWIII AND SWAN
CONTINUE TO SHOW THE WESTERLY SWELL BUILDING OVERNIGHT BEFORE
PEAKING AROUND 20 FT AT 14-16 SEC THURSDAY. THIS SWELL WILL BE
CAPABLE OF PRODUCING BREAKING WAVES OF 20-25 FT ALONG WEST FACING
BEACHES ON THURSDAY AND A HIGH SURF ADVISORY IS IN EFFECT FOR
THURSDAY. WINDS AND SEAS WILL DIMINISH HEADING INTO THE WEEKEND.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...HIGH SURF ADVISORY FROM 6 AM TO 9 PM PST THURSDAY CAZ001-002.

NORTHWEST CALIFORNIA COASTAL WATERS...SMALL CRAFT ADVISORY UNTIL 10 AM PST FRIDAY PZZ450-455.

     HAZARDOUS SEAS WARNING FROM 6 AM THURSDAY TO 10 AM PST FRIDAY
     PZZ450-455-470-475.

     SMALL CRAFT ADVISORY UNTIL 4 AM PST SATURDAY PZZ470-475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
Hazardous weather outlook, Jan 4, 5:16 AM PST, 10 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
516 AM PST WED JAN 4 2012

CAZ001-002-051330-
REDWOOD COAST-MENDOCINO COAST-
516 AM PST WED JAN 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

LARGE WEST SWELL WILL BUILD TONIGHT AND PEAK ON THURSDAY. THIS
SWELL WILL BE CAPABLE OF PRODUCING BREAKING WAVES OF 20 TO 25 FEET
ON WEST FACING BEACHES BY THURSDAY. THERE WILL BE AN INCREASED
RISK OF SNEAKER WAVES AS WELL. LARGE WAVES MAY REACH AREAS THAT
SEAM SAFE...NEVER TURN YOUR BACK ON THE OCEAN.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR
WEATHER.GOV/EUREKA.

CAZ003-004-076-051330-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
516 AM PST WED JAN 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR
WEATHER.GOV/EUREKA.

SEC

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 3, 8:25 PM PSTSmall Craft AdvisoryEKA4 days
Jan 4, 2:30 AM PSTHazardous Seas WatchEKA12 hr
Jan 4, 2:34 PM PSTHazardous Seas WarningEKA30 hr

Nearby

High Surf Advisories in California, 2012Every high surf advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.